Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Experienced Wellbutrin Users Please Help

Posted by Jeff Silverstein on September 10, 1999, at 10:21:53

In reply to Experienced Wellbutrin Users Please Help, posted by Pat on September 4, 1999, at 17:08:03

I've taken Wellbutrin at various doses over a number of years. It is always mentioned as one of the few antidepressants that doesn't block panic attacks. (as did Imipramine and certain SSRIs) This is probably because its focus isn't on serotonin and it boosts dopamine and norepinephrine. It is, however considered a good choice for bipolars because it tends not to trigger manic swings. My experience has been that the higher the dosage, the more jittery. If you're sensitive to anxiety there's a point where it can trigger that. Benzodiazapines, like Ativan were the choice to smooth out the anxiety. At higher doses ((3-500mg) I found increased startle response and mild panicky feelings. However, if it's doing a really good job with the depression, and you're responding - the tranquilizer may be a good choice. People are hyper-afraid of tranqs because they fear addiction, and tend not to take as much as they need. Because of bad press we somehow feel that a tranquilizer is "bad" and should be avoided. Many anti-depressants have anxiety side effects, not just Wellbutrin - it all depends on your chemistry. If it's working well, Wellbutrin tends to be well tolerated because of low side effects - it's one of the very few antidepressants that has no sexual side effects for most - and the dopamine boost is said to even improve things in that department. I tolerated Wellbutrin well for years, usually with no more than .25 to 1mg of Ativan as needed - the more Wellbutrin, the more Ativan. Anxiety makes everything an emergency - make sure your doc is aware of what's going on. If a low dose of something quickly has intolerable side effects for you, he or she may not force it. You were wondering if the anxiety goes away - my experience is that there were times when it fluctuated, sometimes went away. But it's not a simple issue - for example the anxiety shows that the med is active - there were times when I found that a reduction in baseline anxiety meant the antidepressant fx were wearing off. Everybody's different. Some people get anxiety on rising - I found Wellbutrin anxiety kicked in late afternoon. I assume you're taking SR. A good choice might be cutting the tabs up and splitting the dosage over the day to reduce peaks - ask your doc. Good luck.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jeff Silverstein thread:10786